Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 12, NWS Lincoln, IL

January 29, 2008Logan County, Menard County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jan 29, 2008, 1:14 PM CST for Logan County, Menard County, Illinois. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 1:14 PM CST (19:14 UTC)
Expired
Jan 29, 2008, 1:45 PM CST
In force
31 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Logan County, IL, Menard County, IL

The radar

The Lincoln radar (KILX), 14 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 1:40 PM CSTTSTM WND DMG3 Sw Lincoln, ILOUTBUILDINGS BLOWN DOWN IN CHESTERVALE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 291915
SVRILX
ILC107-129-291945-
/O.NEW.KILX.SV.W.0012.080129T1914Z-080129T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
114 PM CST TUE JAN 29 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MENARD COUNTY IN CENTRAL ILLINOIS...
  LOGAN COUNTY IN CENTRAL ILLINOIS...

* UNTIL 145 PM CST.

* AT 114 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM IS ALSO
  CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  
  THE STORM WAS LOCATED 15 MILES SOUTH OF MASON CITY...AND WAS 
  MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDDLETOWN...
  ELKHART...
  LINCOLN...
  HARTSBURG...
  ATLANTA...
  BEASON...
  CHESTNUT...

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 113 AND 141.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 5.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3997 8964 3998 8970 3996 8971 4004 8980
      4015 8963 4014 8961 4034 8933 4031 8927
      4029 8927 4027 8916 4005 8915
TIME...MOT...LOC 1914Z 235DEG 47KT 4001 8974

$$

MILLER
2 follow-up statements
000 
WWUS53 KILX 291935
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CST TUE JAN 29 2008

ILC129-291945-
/O.CAN.KILX.SV.W.0012.000000T0000Z-080129T1945Z/
MENARD-
135 PM CST TUE JAN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MENARD COUNTY IS
CANCELLED...

AT 129 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4005 8915 4001 8944 4012 8953 4033 8932
      4031 8927 4029 8927 4029 8922 4027 8916
      4022 8916
TIME...MOT...LOC 1935Z 235DEG 47KT 4017 8945

$$

ILC107-291945-
/O.CON.KILX.SV.W.0012.000000T0000Z-080129T1945Z/
LOGAN-
135 PM CST TUE JAN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR LOGAN COUNTY...

AT 129 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
MILES NORTHWEST OF BROADWELL...OR ABOUT 9 MILES WEST OF LINCOLN...
MOVING NORTHEAST AT 50 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CHESTNUT...
  LAWNDALE...
  ATLANTA...
  BEASON...

METEOROLOGISTS HAVE DETECTED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4005 8915 4001 8944 4012 8953 4033 8932
      4031 8927 4029 8927 4029 8922 4027 8916
      4022 8916
TIME...MOT...LOC 1935Z 235DEG 47KT 4017 8945

$$

MILLER
000 
WWUS53 KILX 291944
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
144 PM CST TUE JAN 29 2008

ILC107-291954-
/O.EXP.KILX.SV.W.0012.000000T0000Z-080129T1945Z/
LOGAN-
144 PM CST TUE JAN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY EXPIRES AT 145 PM
CST...

AT 139 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4005 8915 4001 8944 4012 8953 4033 8932
      4031 8927 4029 8927 4029 8922 4027 8916
      4022 8916
TIME...MOT...LOC 1944Z 235DEG 47KT 4024 8932

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 11:19 AM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 29, 11:19 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1119 AM CST TUE JAN 29 2008

.DISCUSSION...
ISSUED 1004 AM CST TUE JAN 29 2008

CURRENT FORECAST ON TRACK. FRONT CURRENTLY APPROACHING GBG AND
SHOULD SWEEP ACROSS FORECAST AREA DURING THE DAY BRINGING SHARPLY
COLDER TEMPS. SOME SHRA HAVE DEVELOPED DURING LAST HOUR NORTH OF
QUINCY ALONG THE BOUNDARY AND THIS LINE MAY BE THE START OF A MORE
SIGNIFICANT CONVECTIVE EVENT. HOWEVER...LOWS CLOUDS ENTRENCHED
OVER THE EAST AND NORTHEAST ZONES MAY INHIBIT CONVECTION SOMEWHAT
AND LIMIT AND DAMAGING WIND THREAT TO SOUTH OF U.S. HIGHWAY 36.

MAIN THREAT WILL BE WORKING HIGH MOMENTUM AIR DOWNWARD IN
DOWNDRAFTS. SO THIS SITUATION WILL BE A COMBINATION OF GRADIENT
WINDS AND FORCING DUE TO CONVECTION. WILL MONITOR CLOSELY TO
DETERMINE IF A SHORT-FUSED HIGH WIND WARNING MAY BE MORE USEFUL
THAN TRYING TO PINPOINT WHICH SHOWERS MAY PRODUCE DAMAGING GUSTS.
OF COURSE THIS ASSUMES THAT ANY WARNINGS ARE NEEDED WHICH IS STILL
TO BE SEEN.

&&

.AVIATION...
ISSUED 1114 AM CST TUE JAN 29 2008

VSBYS AND CIGS HAVE FALLEN IN WARM ADVECTION AREA IN EASTERN
ILLINOIS AND ARE EVIDENT AT CMI AND BMI. CONDITIONS SHOULD IMPROVE
SOMEWHAT PRIOR TO COLD FRONTAL PASSAGE AS WINDS INCREASE AND
BECOME A BIT MORE SOUTHWESTERLY. HOWEVER...WIND SPEEDS WILL REMAIN
IN THE 20-30KT WITH OCCASIONAL GUSTS TO 35KT RANGE. LINE OF
CONVECTION HAS BEGUN TO FORM UP ALONG STRONG CONVERGENT BOUNDARY
OVER NORTHWEST ILLINOIS. INDIVIDUAL CELLS MAY BE SIGNIFICANT
ENOUGH TO FORCE DOWN HIGH MOMENTUM AIR OFF THE SURFACE.

BARKER
&&

.PREV DISCUSSION...
ISSUED 415 AM CST TUE JAN 29 2008

NOT A VERY NICE DAY AHEAD WEATHERWISE FOR IL TODAY. 00Z SHORT
RANGE MODELS ARE FAIRLY SIMILAR WITH ARCTIC FRONT SWEEPING EAST
ACROSS IL TODAY AND BRINGING DRASTIC CHANGES IN WEATHER.
ADDRESSING SLIGHT RISK OF SEVERE STORMS AHEAD OF COLD FRONT THIS
AFTERNOON EAST OF I-55. LOOKING AT STRONG WNW WINDS BEHIND COLD
FRONT THIS AFTERNOON AND EVENING EASILY TO REACH WIND ADVISORY
CRITERIA. ALSO HAVE RAIN TURNING TO SNOW THIS AFTERNOON WITH
STRONG WINDS CAUSING BLOWING SNOW ESPECIALLY NORTH OF LINCOLN.
MODELS DIVERGE WITH HANDLING NEXT STRONG STORM SYSTEM THU
NIGHT/FRI. MODELS OVERALL TRENDING BACK FURTHER SE WITH SURFACE
LOW TRACK WHILE WRF IT SE OUTLIER...WHILE GFS APPEARS TOO FAST.
FAVOR ECMWF WITH SPEED AND TRACK OF DEEPENING SURFACE LOW.

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
09Z/3 AM SURFACE MAP SHOWS 981 MB LOW PRESSURE JUST NORTH OF LAKE
SUPERIOR WITH AN ARCTIC FRONT EXTENDING OVER NW WI AND CENTRAL IA
TO ELONGATED 992 MB LOW PRSSURE IN CENTRAL KS. 1021 MB HIGH
PRESSURE WAS PARKED OVER FL. STRONG PRESSURE GRADIENT REMAINS OVER
IL WITH SOUTH WINDS 15 TO 25 MPH AND FEW GUSTS NEAR 30 MPH. SOUTH
BREEZY HOLDING TEMPS NEARLY STEADY OR EVEN RISING A BIT INTO THE
UPPER 40S TO AROUND 50F. DEWPOINTS WERE IN THE UPPER 30S AND LOWER
40S. RADAR MOSAIC SHOWS SCATTERED SHOWERS EAST OF I-57 AND
DRIFTING NE. THERE WAS AN ISOLATED THUNDERSTORM NEAR CASEY AND
CHARLESTON/MATTOON DURING THE PAST HOUR. ALOFT A VIGOROUS UPPER
LEVEL TROF WAS DIGGING INTO THE CENTRAL PLAINS WHILE UPPER LEVEL
RIDGE ALONG THE EAST COAST WHICH PUTS IL IN A SW UPPER LEVEL FLOW.

MODELS AGREE WITH 992 MB LOW PRESSURE IN KS DEEPENING AS IT
EJECTS NE TO NEAR OR NORTH OF PEORIA BY 18Z/NOON TODAY AND TO SW
LOWER MI BY 00Z/6 PM AT 987 MB. THIS SWEEPS ARCTIC FRONT EAST TO
JUST WEST OF THE IL RIVER BY 18Z AND INTO FAR WESTERN INDIANA BY
00Z/6 PM. STRONG SHORT WAVE TO EJECT FROM THE CENTRAL PLAINS INTO
IL DURING THIS AFTERNOON. LIKELY TO CATEGORICAL POPS DEVELOP TODAY
ESPECIALLY THIS AFTERNOON. SPC EXTENDED SLIGHT RISK OF SEVERE NW
TO A SPRINGFIELD TO RANTOUL LINE THIS AFTERNOON. A LOW TOP SQUALL
LINE COULD DEVELOP NEAR OR JUST EAST OF I-55 EARLY THIS AFTERNOON
AND RACE EAST TOWARD THE IL/IN BORDER BY SUNSET. INSTABILITY IS
MARGINAL WITH 200 TO 400 J/KG MIXED LAYER CAPES AND DEWPOINTS IN
THE LOWER 50S (CURRENTLY IN CENTRAL MO) TRANSPORT INTO EAST/SE IL
THIS AFTERNOON. BUT VERY STRONG WIND FIELDS/SHEAR AND UPPER LEVEL
FORCING TO OFFSET THIS WEAKER INSTABILITY. STRAIGHTLINE WINDS IS
MAIN THREAT ESPECIALLY FROM PARIS TO EFFINGHAM SE.

EXTREMELY TIGHT PRESSURE GRADIENT BEHIND COLD FRONT WILL BRINGS
WINDS TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH OR STRONGER THIS
AFTERNOON AND EVENING. STRONGEST WINDS WILL BE ABOUT AN HOUR OR
TWO AFTER COLD FRONTAL PASSAGE. KEPT WIND ADVISORY THIS AFTERNOON
AND EVENING ACROSS AREA. THIS WILL NEED TO BE WATCHED IF WINDS GET
STRONGER AND MAYBE NEED HIGH WIND WARNING. BUT SUSTAINED WINDS OF
40 MPH OR MORE AND GUSTS OF 58 MPH OR MORE SEEMS ISOLATED JUST
BEHIND COLD FRONT RIGHT NOW. RAIN THIS MORNING TO TURN TO SNOW
FROM WEST TO EAST THIS AFTERNOON WITH 1 INCH OR LESS AS
DEFORMATION ZONE NW OF GALESBURG WITH HEAVIER SNOW BAND. BUT VERY
STRONG WINDS WILL CAUSE BLOWING SNOW AND CONTINUED BLOWING SNOW
ADVISORY THIS AFTERNOON AND EVENING FROM RUSHVILLE TO BLOOMINGTON
NORTH. LIGHT SNOW CHANCES DIMINISH FROM WEST TO EAST DURING THE
EVENING AS STRONG LOW PRESSURE MOVES TO LAKE HURON BY MIDNIGHT AND
TO THE ONTARIO AND QUEBEC PROVINCE LINE BY 12Z/WED. MORNING HIGHS
IN THE 50S PLUMMET INTO THE 20S/30S DURING THIS AFTERNOON. DROPPED
LOWS A FEW MORE DEGREES TONIGHT WITH SINGLE DIGITS OVER CENTRAL IL
AND GALESBURG AROUND ZERO WHILE 10 TO 15 IN SE IL. STRONG WINDS
YET TO GENERATE WIND CHILLS OF 5 TO 15 BELOW ZERO IN CENTRAL IL BY
OVERNIGHT WITH GALESBURG GETTING CLOSE TO 20 BELOW LATER TONIGHT.

HIGH PRESSURE OVER THE ROCKIES SETTLES INTO THE OH/TN VALLEYS BY
WED AFTERNOON. THIS TO DECREASE CLOUDS OVERNIGHT WITH PARTLY TO
MOSTLY SUNNY SKIES WED. WILL SEE SOME MID/HIGH CLOUDS INCREASE
OVER NORTHERN AREAS WED AFTERNOON AHEA DOF LOW RPESSURE DEVELOPING
OVER THE OK PANHANDLE. COOLED HIGHS WED BY A FEW DEGREES INTO THE
20S AS SEEN FROM UPSTREAM POLAR AIR MASS IN THE PLAINS.

LONG TERM...THURSDAY THROUGH MONDAY NIGHT
LOW PRESSURE FIRST TRACKS SE INTO THE LOWER MS VALLEY THU
AFTERNOON AND TO SPREAD LIGHT SNOW CHANCES BACK NE INTO CENTRAL IL
ESPECIALLY FROM SPRINGFIELD TO TERRE HAUTE SW. LOW PRESSURE THEN
TURNS NE AND DEEPENS TOWARD THE EASTERN GREAT LAKES FRI. WRF MODEL
KEEPS BRUNT OF QPF SE OF CENTRAL IL WHILE FAVORED ECMWF SPREAD
HEAVIER QPF INTO CENTRAL IL THU NIGHT/FRI. LOOKS COLD ENOUGH FOR
MOSTLY SNOW WITH THIS EVENT OVER CENTRAL IL WHERE COUPLE INCHES AT
LEAST POSSIBLE ESPECIALLY SE OF THE IL RIVER. MIX OF SNOW...RAIN
AND FREEZING RAIN IN SE IL EVENTUALLY TURNING TO SNOW DURING THE
DAY FRI. SNOW CHANCES DIMINISH BY DAYS END FRI AS STRONG LOW PULLS
AWAY. THEN ANOTHER DRY WEEKEND IN STORE FOR IL AS HIGH PRESSURE
SETTLES INTO THE EASTERN U.S. AND IN A NEUTRAL/ZONAL UPPER LEVEL
FLOW WITH TEMPS A BIT ABOVE NORMAL. ANOTHER STRONG LOW TO EJECT NE
ACROSS THE EASTERN U.S. MON OR TUE RETURNING CHANCE OF RAIN OR
SNOW TO IL AS VERY ACTIVE WX PATTERN CONTINUES THIS WINTER.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ILZ042>057-061>063-
066>068-071>073.

BLOWING SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ILZ027>031-
036>038-040-041.

&&
Hazardous weather outlook, Jan 29, 11:41 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1141 AM CST TUE JAN 29 2008

ILZ027>031-036>038-040-041-301200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
1141 AM CST TUE JAN 29 2008

...BLOWING SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL PLOW ACROSS CENTRAL ILLINOIS EARLY THIS
AFTERNOON BRINGING STRONG WINDS AND A DRAMATIC CHANGE IN
TEMPERATURES. AHEAD OF THE FRONT...SHOWERS AND A FEW THUNDERSTORMS
WILL DEVELOP...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. ONCE THE
FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST WINDS WILL
DEVELOP...GUSTING UP TO 45 MPH AT TIMES. LINGERING SHOWERS WILL
CHANGE BRIEFLY OVER TO SNOW BEFORE ENDING THIS EVENING.
SNOW ACCUMULATIONS WILL BE MINIMAL...WITH PERHAPS UP TO ONE INCH
ALONG AND NORTH OF INTERSTATE 74. THE STRONG WINDS COMBINED WITH
THE SNOW WILL CREATE CONSIDERABLE BLOWING SNOW ACROSS THE AREA FOR
A BRIEF TIME LATE THIS AFTERNOON AND EVENING PRODUCING HAZARDOUS
DRIVING CONDITIONS. THE POWERFUL STORM SYSTEM AND COLD FRONT WILL
SHIFT WELL EAST OF THE AREA EARLY THIS EVENING WITH THE SNOW
ENDING AND WINDS SLOWLY DIMINISHING OVERNIGHT.

THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD
STAGE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT
INTO FRIDAY BRINGING A CHANCE OF ACCUMULATING SNOW TO THE AREA.

THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD
STAGE THROUGH THE REMAINDER OF THE WEEK. RIVER LEVELS ARE
EXPECTED TO DROP BELOW FLOOD STAGE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH
REPORTS OF ANY DAMAGE WITH THE STRONG GRADIENT WINDS OR SNOWFALL
REPORTS WOULD BE APPRECIATED.

ILZ042>057-061>063-301200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-LOGAN-MACON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-
SHELBY-VERMILION-
1141 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL PLOW ACROSS CENTRAL AND EAST CENTRAL
ILLINOIS THIS AFTERNOON...BRINGING VERY WINDY AND SHARPLY COLDER
WEATHER BY LATE IN THE DAY. AHEAD OF THE FRONT...SHOWERS AND A FEW
THUNDERSTORMS WILL DEVELOP...A FEW OF THE THUNDERSTORMS COULD
PRODUCE STRAIGHT LINE WIND DAMAGE...ESPECIALLY NEAR AND SOUTHEAST
OF THE I-72 AND I-74 CORRIDORS EARLY THIS AFTERNOON.

ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST WINDS
WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. LINGERING SHOWERS
WILL CHANGE BRIEFLY OVER TO SNOW SHOWERS BEFORE ENDING THIS
EVENING. ACCUMULATIONS WILL BE MINIMAL...WITH PERHAPS A HALF INCH
TO ONE INCH UP ALONG THE I-74 CORRIDOR. WINDS WILL GRADUALLY
SUBSIDE LATE TONIGHT AS THE STRONG LOW PULLS WELL TO OUR EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY
NIGHT INTO FRIDAY BRINGING A CHANCE OF ACCUMULATING SNOW TO THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF A SPRINGFIELD
TO HOOPESTON LINE EARLY THIS AFTERNOON.

ILZ066>068-071>073-301200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1141 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT
...TORNADO WATCH NUMBER 24 IN EFFECT UNTIL 7 PM CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL PLOW ACROSS EAST CENTRAL AND SOUTHEAST
ILLINOIS LATE THIS AFTERNOON...ACCOMPANIED BY STRONG WINDS AND
SHARPLY COLDER WEATHER BY EVENING. AHEAD OF THE FRONT...SHOWERS
AND THUNDERSTORMS WILL DEVELOP. A FEW OF THE STORMS COULD BECOME
SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST
WINDS WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. LINGERING
SHOWERS WILL CHANGE BRIEFLY OVER TO SNOW SHOWERS BEFORE ENDING
THIS EVENING. LITTLE OR NO ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT
INTO FRIDAY BRINGING A CHANCE OF ACCUMULATING SNOW TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...PRIMARILY FROM
1 PM UNTIL 7 PM.

HARDIMAN/SMITH

In the hours before

Local storm report, Jan 29, 1:11 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
111 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             2 S PETERSBURG          39.98N 89.85W
01/29/2008  M0.88 INCH       MENARD             IL   TRAINED SPOTTER

            DURATION OF HAIL 1 MINUTE

0107 PM     FUNNEL CLOUD     1 E PLEASANT PLAINS     39.87N 89.90W
01/29/2008                   SANGAMON           IL   EMERGENCY MNGR

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 9:28 PM CSTBlowing Snow AdvisoryILXFulton, Knox, McLean, Marshall, Mason, Peoria and 4 more18 hr
Jan 28, 9:29 PM CSTWind AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 19 more29 hr
Jan 29, 12:41 PM CSTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon34 min
Jan 29, 1:28 PM CSTSevere Thunderstorm WarningILXMcLean47 min
Jan 29, 2:02 PM CSTSevere Thunderstorm WarningILXDeWitt, McLean, Macon, Piatt43 min
Jan 29, 2:11 PM CSTSevere Thunderstorm WarningILXMcLean23 min
Jan 29, 3:00 PM CSTWinter Weather AdvisoryILXFulton, Knox, McLean, Marshall, Mason, Peoria and 4 more12 hr
Jan 29, 4:25 PM CSTSevere Thunderstorm WarningILXClay, Richland26 min
Jan 29, 4:33 PM CSTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence35 min
Jan 29, 4:44 PM CSTTornado WarningILXLawrence, Richland31 min
Jan 29, 4:54 PM CSTTornado WarningILXCrawford25 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.